Please use this identifier to cite or link to this item: http://hdl.handle.net/10397/4762
Title: A feasible sequential linear equation method for inequality constrained optimization
Authors: Yang, YF
Li, DH
Qi, L 
Keywords: Sequential linear equation algorithm
Optimization
Active set strategy
Global convergence
Superlinear convergence
Issue Date: 2003
Publisher: Society for Industrial and Applied Mathematics
Source: SIAM journal on optimization, 2003, v. 13, no. 4, p. 1222-1244 How to cite?
Journal: SIAM journal on optimization 
Abstract: In this paper, by means of the concept of the working set, which is an estimate of the active set, we propose a feasible sequential linear equation algorithm for solving inequality constrained optimization problems. At each iteration of the proposed algorithm, we first solve one system of linear equations with a coefficient matrix of size m × m (where m is the number of constraints) to compute the working set; we then solve a subproblem which consists of four reduced systems of linear equations with a common coefficient matrix. Unlike existing QP-free algorithms, the subproblem is concerned with only the constraints corresponding to the working set. The constraints not in the working set are neglected. Consequently, the dimension of each subproblem is not of full dimension. Without assuming the isolatedness of the stationary points, we prove that every accumulation point of the sequence generated by the proposed algorithm is a KKT point of the problem. Moreover, after finitely many iterations, the working set becomes independent of the iterates and is essentially the same as the active set of the KKT point. In other words, after finitely many steps, only those constraints which are active at the solution will be involved in the subproblem. Under some additional conditions, we show that the convergence rate is two-step superlinear or even Q-superlinear. We also report some preliminary numerical experiments to show that the proposed algorithm is practicable and effective for the test problems.
URI: http://hdl.handle.net/10397/4762
ISSN: 1052-6234 (print)
1095-7189 (online)
DOI: 10.1137/S1052623401383881
Rights: © 2003 Society for Industrial and Applied Mathematics
Appears in Collections:Journal/Magazine Article

Files in This Item:
File Description SizeFormat 
Yang_Feasible_sequential_linear.pdf225.2 kBAdobe PDFView/Open
Access
View full-text via PolyU eLinks SFX Query
Show full item record

SCOPUSTM   
Citations

25
Last Week
1
Last month
0
Citations as of Jun 4, 2016

WEB OF SCIENCETM
Citations

21
Last Week
0
Last month
0
Citations as of Sep 26, 2016

Page view(s)

241
Last Week
0
Last month
Checked on Sep 25, 2016

Download(s)

150
Checked on Sep 25, 2016

Google ScholarTM

Check

Altmetric



Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.